Alert archive / Maine / Gale Watches in 2021
Gale Watch 3, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Jan 22, 2021, 3:45 PM EST. It took effect at Jan 23, 2021, 5:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 22, 2021, 3:45 PM EST (20:45 UTC)
- In effect from
- Jan 23, 2021, 5:00 PM EST
- Expired
- Jan 22, 2021, 10:58 PM EST
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
909 WHUS71 KCAR 222045 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 345 PM EST Fri Jan 22 2021 ANZ050>052-230445- /O.NEW.KCAR.GL.A.0003.210123T2200Z-210124T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 345 PM EST Fri Jan 22 2021 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 6 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
3 follow-up statements
091 WHUS71 KCAR 222302 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 602 PM EST Fri Jan 22 2021 ANZ050>052-230715- /O.CON.KCAR.GL.A.0003.210123T2200Z-210124T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 602 PM EST Fri Jan 22 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 6 feet possible, except 2 to 3 feet on the intra coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
753 WHUS71 KCAR 230207 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 907 PM EST Fri Jan 22 2021 ANZ050>052-231015- /O.CON.KCAR.GL.A.0003.210123T2200Z-210124T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 907 PM EST Fri Jan 22 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 6 feet possible, except 2 to 3 feet on the intra coastal waters. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Saturday afternoon through Sunday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ CB
609 WHUS71 KCAR 230358 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1058 PM EST Fri Jan 22 2021 ANZ050>052-231200- /O.UPG.KCAR.GL.A.0003.210123T2200Z-210124T2100Z/ /O.NEW.KCAR.GL.W.0004.210123T2200Z-210124T2100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1058 PM EST Fri Jan 22 2021 ...GALE WARNING IN EFFECT FROM 5 PM SATURDAY TO 4 PM EST SUNDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 5 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 5 PM Saturday to 4 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Jan 22, 1:19 PM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Jan 22, 1:19 PM EST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Caribou ME 119 PM EST Fri Jan 22 2021 .SYNOPSIS... Low pressure will cross the region today through tonight. Low pressure will then remain across the Maritimes Saturday through Monday. High pressure will build toward the region Tuesday. && .NEAR TERM /THROUGH TONIGHT/... 115 PM Update... Temps keep warming w/most of the northern areas in the 20s, w/the exception of the St. John Valley still in the mid/upper teens. WAA continues w/steady snow across the northern portions of the CWA. Further s, temps have warmed into the 30s w/some partial clearing according to the latest satl imagery and obs. Slight adjustments were made to the snow coverage matching the radar. Therefore, kept the highest pops across the northern areas w/steady light snow. Previous Discussion... The secondary low will move east tonight with a trof extending back across the forecast area to the remnants of the primary low. Aloft, an upper level disturbance will also cross the region today through tonight. Expect mostly cloudy skies with a chance of light snow across the region today through tonight. Generally expect snow accumulations of up to around an inch across the forecast area today then again tonight. Low level convergence along the trof could help to locally focus greater accumulations. The best chance of a narrow corridor of greater snow accumulations appears to be across southeast portions of Washington county later today into tonight, though models still do not agree on the exact location and persistence of the trof. High temperatures today will range from around 20 to the lower 20s north, to the lower 30s interior Downeast with lower to mid 30s along the Downeast coast. Low temperatures tonight will range from around 10 north, to the mid to upper teens interior Downeast with around 20 to the lower 20s along the Downeast coast. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... Weak low pressure and an upper level shortwave will be crossing the area Saturday morning bringing a mostly cloudy sky with some light snow showers across the area. Any additional snow will likely be only a dusting. The low will slide to our southeast and dissipate Saturday afternoon. Meanwhile, a new low center will be across the Gulf of St. Lawrence. Strong blocking over far northeastern Canada will cause this low to retrograde southwest toward our area late Saturday into Saturday night. A tightening gradient between this low and high pressure trying to push in from the west will bring a gusty northwest wind later Saturday into Saturday night. A bit of moisture associated with the Gulf of St. Lawrence low may bring some light snow showers Saturday afternoon and night. However, moisture is limited so no significant accumulations are expected. The low to our northeast combined with the high to our west will continue to bring a gusty northwest wind Sunday into Sunday night with a partly cloudy sky. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... As we go into next week, longwave ridging remaining in place across the upper Midwest will maintain a generally quiet and dry weather pattern for us. This will force oncoming storm systems well to the south beneath a weak longwave trough in the east held in place by Baffin Island blocking. A large area of low pressure over the Maritimes on Monday will gradually weaken as high pressure continues to press in from the west. This will bring a partly sunny, breezy and seasonably cool day. Tuesday into Wednesday will be similar with a slight weakening in the gradient making winds just a bit lighter. A spoke of moisture backing in form the north will bring variable clouds and maybe a snow shower in some areas on Wednesday. Little change is foreseen toward the end of the week with the large, weakening low to our east combining with high pressure moving into Quebec to sustain a light north wind. The building in of the high will likely mean more sunshine toward the end of the week. A low will slide off the Mid-Atlantic coast Thursday into Friday, possibly bringing snow to the Mid-Atlantic region. However, this low is expected to slide well to our south and out to sea at the end of the week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: Expect MVFR, occasional IFR/LIFR, conditions across the region today through tonight with a chance of light snow. Light winds today through early tonight, then north/northwest winds around 10 knots later tonight. SHORT TERM: Saturday: MVFR north and VFR Downeast. NW winds. Saturday night: MVFR to VFR north. VFR Downeast. Gusty NW winds. Sunday: VFR to occasionally MVFR north. VFR Downeast. Gusty NW winds. Sunday night: VFR. Gusty NW winds. Sunday night: VFR. NW winds. Monday: VFR. NW winds. Monday night: VFR. NW winds. Tuesday: VFR, possibly lowering to MVFR north. N winds. && .MARINE... NEAR TERM: Winds/seas below small craft advisory levels today through tonight. Visibilities reduced at times with a chance of light snow today through tonight. SHORT TERM: A SCA will be needed Saturday through Monday for gusty NW winds. Winds over the offshore waters may reach gale Saturday night. Seas will average around 3 ft Saturday but may build to 4 to 5 ft Saturday night into Sunday in response to the increased winds. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hewitt
Hazardous weather outlook, Jan 22, 5:40 AM EST, 10 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 540 AM EST Fri Jan 22 2021 MEZ001>006-010-011-015>017-031-032-231200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 540 AM EST Fri Jan 22 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-231200- Coastal Hancock-Coastal Washington- 540 AM EST Fri Jan 22 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Accumulating snow is expected today into tonight with generally light accumulations. A narrow corridor of greater snow accumulations is possible though still uncertain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-231200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 540 AM EST Fri Jan 22 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force wind gusts are possible Saturday night into Sunday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Norcross
In the hours before
Local storm report, Jan 22, 10:07 AM EST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1007 AM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM SNOW CUTLER 44.66N 67.20W
01/22/2021 E2.5 INCH WASHINGTON ME PUBLIC
&&Local storm report, Jan 22, 10:51 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1051 AM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM SNOW 8 NE CHARLOTTE 45.09N 67.12W
01/22/2021 M1.2 INCH WASHINGTON ME CO-OP OBSERVER
&&Local storm report, Jan 22, 10:52 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1052 AM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM SNOW 4 E EAST MACHIAS 44.74N 67.32W
01/22/2021 M1.5 INCH WASHINGTON ME CO-OP OBSERVER
&&Local storm report, Jan 22, 11:34 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1134 AM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM SNOW 1 W ROQUE BLUFFS 44.61N 67.49W
01/22/2021 M1.5 INCH WASHINGTON ME TRAINED SPOTTER
&&Local storm report, Jan 22, 2:57 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
257 PM EST FRI JAN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM SNOW MADAWASKA 47.36N 68.32W
01/22/2021 M1.1 INCH AROOSTOOK ME TRAINED SPOTTER
&&
JHNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.